Follow
Share
This question has been closed for answers. Ask a New Question.
Yes I agree with Eddie, the time is getting short. The extremities like fingers and toes and as you mentioned eyelids will begin to turn black due to lack of oxygen and organ failure. When the kidneys fail toxins that are usually filtered out by the kidneys begin to build up and you will see the signs. I cannot say how long, a man I visit at and Adult Foster Home has been hanging on for a couple of weeks when hospice said he had only a few days. Every one is different but do not wait, call close friends and family that might want to see him, this will help you also as you go through this very painful time. I hope that you father's journey ends peacefully. You will be in my thoughts. Please know that others care. Ruth
Helpful Answer (1)
Report

Janey, listen to Eddie. Put the word out to come say your goodbyes. We did this for my daughter, who was only 32. It really warmed her heart to have all those visitors.
Helpful Answer (1)
Report

Janey,

When I was 18, one of my aunts in Brazil was terminally ill. Her fingernails had turned purplish when I arrived from NY. Next evening she was gone.

He might not have long, so invite a friends, family, and neighbors over to celebrate his life. If he's to pass away shortly, at least he'll be surrounded by people who loved him. My Dad died in my arms as I bathed him, and his last words were "Thank you. ... When is the party starting?"
Helpful Answer (5)
Report

Janey, I'm sorry to read about your father's terminal illness. I don't have an answer to your question other than (a) to suggest that you ask his oncologist or one of the hospice nurses if he's in hospice, and (b) blueish tissue often indicates lack of oxygen and black can indicate necrosis. It might be that in kidney failure, there's a backup of toxins that are contributing to this change.

But do ask one of the medical professionals; they've likely seen this situation before.

Again, I'm sorry for your father's situation and hope that he's being relieved of pain during his last days.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.